MAUDE Adverse Event Report: ZIMMER GMBH BIOLX OPT HD/ADPT 12/14 32+3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER GMBH BIOLX OPT HD/ADPT 12/14 32+3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 00877703203
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Metal Related Pathology (4530); Muscle/Tendon Damage (4532)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a right hip revision approximately 11 years and 7 months post implantation due to trunnionosis and pseudotumor, followed by a second revision approximately 9 months later for greater trochanter fracture and abductor deficiency.During the first revision, the cup and stem were retained.Subsequently, a second revision was performed in which the cup and stem were again retained, and a cemented constrained liner was placed.Trunnionosis was noted on the trunnion.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10.Unknown 12.5 mm extended offset neck femoral stem item# unknown lot# unknown.Unknown 56 mm acetabular component item# unknown lot# unknown.Unknown 35 mm self-tapping screw item# unknown lot# unknown.Trilogy acetabular system liner item# 6310-056-32 lot# 64999470.G2: foreign - event occurred in canada.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: ¿ greater trochanter fracture & abductor deficiency (large tear noted); stem found well fixed, retained ¿ removed ceramic head and found trunnionosis ¿ scar tissue removed, cultures sent (no results provided) available information indicates the patient underwent an initial revision procedure for trunnionosis, during which the stem was retained.A subsequent revision was later performed following a greater trochanter fracture, at which time the biolox option head associated with this complaint was revised.Trunnionosis was again noted during the later procedure.Because trunnionosis had already been identified prior to implantation of the biolox option head and remained associated with the same retained stem/trunnion, the available information does not support that the biolox option head caused or contributed to the trunnionosis.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
BIOLX OPT HD/ADPT 12/14 32+3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24079814
Report Number0009613350-2026-00012
Device Sequence Number5790036
Product Code LZO
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00877703203
Device Lot Number3120605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale